AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Structurally Stable Quadratic Vector Fields
Joan C. Artés, Universitat Autonoma de Barcelona, Spain, Robert E. Kooij, Technische Universiteit Delft, Netherlands, and Jaume Llibre, Universitat Autonoma de Barcelona, Spain
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
1998; 108 pp; softcover
Volume: 134
ISBN-10: 0-8218-0796-X
ISBN-13: 978-0-8218-0796-5
List Price: US$46
Individual Members: US$27.60
Institutional Members: US$36.80
Order Code: MEMO/134/639
[Add Item]

Request Permissions

This book solves a problem that has been open for over 20 years--the complete classification of structurally stable quadratic vector fields modulo limit cycles. The 1950s saw the first real impetus given to the development of the qualitative theory of quadratic vector fields, although prior and ongoing interest in the topic can be shown by the more than 800 papers that have been published on the subject. One of the problems in the qualitative theory of quadratic vector fields is the classification of all structurally stable ones: In this work the authors solve this problem completely modulo limit cycles and give all possible phase portraits for such structurally stable quadratic vector fields.

Readership

Research mathematicians and graduate students interested in qualitative theory of planar differential equations; physicists and engineers interested in dynamical systems.

Table of Contents

  • Introduction
  • Preliminary definitions
  • Structural stability theorems
  • Some preliminary tools
  • Proof of Theorem 1.1(a)
  • Proof of Theorem 1.1(b)
  • Proofs of Theorems 1.2, 1.3 and 1.4
  • Structural stability and the parameter space
  • Bibliography
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia